Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 16, 2020, 2:58 PM CDT. It took effect at Oct 17, 2020, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2020, 2:58 PM CDT (19:58 UTC)
- In effect from
- Oct 17, 2020, 10:00 AM CDT
- Expired
- Oct 17, 2020, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
156 WHUS73 KGRB 161958 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 258 PM CDT Fri Oct 16 2020 LMZ521-522-541>543-170400- /O.UPG.KGRB.GL.A.0010.201017T1500Z-201018T0600Z/ /O.NEW.KGRB.GL.W.0018.201017T1500Z-201018T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 258 PM CDT Fri Oct 16 2020 ...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 1 AM CDT SUNDAY... * WHAT...South winds 20 to 30 kt with gusts up to 45 kts. Waves building to 4 to 6 ft on the Bay to 10 to 14 ft on the lake. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...From 10 AM Saturday to 1 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
5 follow-up statements
090 WHUS73 KGRB 170150 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 850 PM CDT Fri Oct 16 2020 LMZ521-522-541>543-171000- /O.CON.KGRB.GL.W.0018.201017T1500Z-201018T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 850 PM CDT Fri Oct 16 2020 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO 1 AM CDT SUNDAY... * WHAT...South winds 20 to 30 kt with gusts up to 45 kts. Waves building to 4 to 6 ft on the Bay to 10 to 14 ft on the lake. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...From 10 AM Saturday to 1 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
044 WHUS73 KGRB 170842 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 342 AM CDT Sat Oct 17 2020 LMZ521-522-541>543-171645- /O.EXT.KGRB.GL.W.0018.201017T1500Z-201018T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 342 AM CDT Sat Oct 17 2020 ...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt. Waves building to 4 to 6 ft on the Bay to 12 to 16 ft on the lake. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
982 WHUS73 KGRB 171500 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1000 AM CDT Sat Oct 17 2020 LMZ521-522-541>543-172300- /O.CON.KGRB.GL.W.0018.000000T0000Z-201018T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1000 AM CDT Sat Oct 17 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt. Waves building to 4 to 6 ft on the Bay to 12 to 16 ft on the lake. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
336 WHUS73 KGRB 172028 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 328 PM CDT Sat Oct 17 2020 LMZ521-522-541>543-180300- /O.CON.KGRB.GL.W.0018.000000T0000Z-201018T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 328 PM CDT Sat Oct 17 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 knots with gusts up to 45 knots. Waves of 4 to 7 feet on the bay and 12 to 16 feet on the lake. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Hykin
774 WHUS73 KGRB 180308 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1008 PM CDT Sat Oct 17 2020 LMZ521-522-181000- /O.EXP.KGRB.GL.W.0018.000000T0000Z-201018T0300Z/ /O.NEW.KGRB.SC.Y.0083.201018T0308Z-201018T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1008 PM CDT Sat Oct 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Southwest winds at 15 to 25 knots and waves of 2 to 5 feet. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 5 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ541>543-181115- /O.EXP.KGRB.GL.W.0018.000000T0000Z-201018T0300Z/ /O.NEW.KGRB.SC.Y.0083.201018T0308Z-201018T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1008 PM CDT Sat Oct 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Southwest winds 15 to 25 knots with a few gusts to around 30 knots becoming west at 10 to 15 knots after midnight. Waves of 10 to 14 feet subsiding to 3 to 5 feet by early Sunday morning. * WHERE...Rock Island Passage to Sheboygan WI. * WHEN...Until 10 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hykin
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 16, 2:47 PM CDT, 11 minutes earlier.
Area forecast discussion, Oct 16, 2:47 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 247 PM CDT Fri Oct 16 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Saturday Issued at 247 PM CDT Fri Oct 16 2020 The short term forecast concerns consist mainly of the chances for snow accumulation overnight and increasing winds late on Saturday, which will create the possibility for some shoreline erosion. Today and early overnight...A shortwave will continue to move across the region this evening, bringing with it scattered light rain and snow showers. Little to now accumulations are expected for the areas receiving snow with this shortwave. Expect a lot of the diurnally driven cloud cover to begin to dissipate late this evening as the shortwave pulls through, which could lead to a relatively brief quiet period with partly to mostly cloudy skies. That said, there is some uncertainty in how much sky cover clears out before WAA kicks in overnight into tomorrow morning, as the warm front will quickly turn us overcast once more. Remainder of the short term...WAA cranks up early on Saturday morning ahead of an approaching low pressure system. The main area of WAA at 850mb will remain closer to southern Wisconsin, which leaves the temperature profile across central and northern Wisconsin just cold enough to produce snow. Bumped up snow totals a touch since the last issuance, but still expect totals around 1-2 inches. The snow will have little chance of staying around for long however, as WAA continues through the morning and drives temperatures well into the 40s and 50s by the afternoon. Any remaining precipitation is expected to switch over to rain by the early afternoon. As the low pressure system draws closer Saturday afternoon and evening, the tightening pressure gradient will create some fairly gusty winds, especially over Lake Michigan where the warmer waters will create some better mixing. Expect high winds and waves to lead to potential shoreline erosion along the Lake Michigan shoreline. Winds will likely remain gusty into the overnight hours. .LONG TERM...Saturday Night Through Friday Issued at 247 PM CDT Fri Oct 16 2020 A broad upper level trough will persist over the region through the extended period, along with continued below normal temperatures and periodic chances of rain or mixed rain/snow. The best chances for precipitation will occur Tuesday into Tuesday night, and Thursday into Thursday night. Low pressure will be exiting far northeast WI Saturday evening, with a cold front moving through the eastern part of the state. Expect some lingering light precipitation southeast with the frontal passage and mid-level frontogenetic forcing, and in north central WI due to wrap-around and lake-enhancement with NW flow. Generally dry conditions are anticipated Sunday into Monday night as high pressure moves into the western Great Lakes region. Precipitation chances increase Tuesday into Tuesday night as coupled upper level jets, WAA/isentropic lift and a short-wave trough impact the forecast area. Models differ on the low-level thermal profiles, so potential for snow across northern WI is uncertain at this time. After a brief mainly dry period Wednesday into Wednesday night, precipitation chances return Thursday into Thursday night. A developing low pressure system originating over the Central Plains is expected to track across far southern Lake Michigan and into Lower Michigan Thursday evening. This also has potential to be a fairly dynamic system (RRQ of an upper jet, mid- level frontogenetic forcing, short-wave trough) with potential for moderate rainfall, and possibly snow accumulations northwest. && .AVIATION...for 18Z TAF Issuance Issued at 1242 PM CDT Fri Oct 16 2020 Although conditions will be predominantly VFR in the early portion of the TAF period, CIGS could fall rapidly this afternoon for the western TAF sites of AUW, CWA, and RHI as an area of showers moves through the region. This initial weather/clouds should clear early tonight, bringing back good flying weather for the early portions of the overnight hours. Early tomorrow morning, clouds will again overspread the region and snow/rain showers will return. This should lead to a rapidly crashing CIGS, down to MVFR and possibly IFR by the end of this TAF issuance. Winds will also pick up once more, as gusts increase and mix to the surface. Visibility will also fall in areas that see snow showers, mainly across the north. There is a chance that mixing does not occur late tomorrow morning, which would result in lighter surface winds but significant LLWS above the surface. Currently do not favor winds shear and kept it out of the TAF, but will brief the next forecaster on concerns for the next TAF issuance. && .GRB WATCHES/WARNINGS/ADVISORIES... Lakeshore Flood Advisory from 11 AM to 10 PM CDT Saturday for WIZ022-040-050. && SHORT TERM.....Uhlmann LONG TERM......Kieckbusch AVIATION.......Uhlmann
Hazardous weather outlook, Oct 16, 2:37 PM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 237 PM CDT Fri Oct 16 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 237 PM CDT Fri Oct 16 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday The first significant snowfall of the season is expected Saturday morning across north-central and far northeast Wisconsin, where accumulations of 1 to 2 inches are anticipated on grassy surfaces. Local hazardous travel conditions are also possible. South winds gusting to 30 to 45 mph in the Fox Valley and lakeshore areas could cause difficult travel for high profile vehicles Saturday into early Saturday night, especially on west to east oriented roads. High waves could lead to some localized flooding and beach erosion along the Lake Michigan shoreline Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters should report snowfall totals to the National Weather Service in Green Bay on Saturday. LMZ521-522-541>543-171945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 237 PM CDT Fri Oct 16 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday Conditions hazardous to small craft will also be possible at times through the weekend. Gale force gusts are expected Saturday into Saturday night. A Gale Warning is in effect from 10 am Saturday to 1 am Sunday. Uhlmann/Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 2:18 PM CDT | Lakeshore Flood Advisory | GRB | Door, Kewaunee, Manitowoc | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.